Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 8, 2016, 4:23 AM EST for Jefferson County, New York. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2016, 4:23 AM EST (09:23 UTC)
- Expired
- Dec 8, 2016, 6:15 AM EST
- In force
- 112 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 33 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WWUS81 KBUF 080923
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
423 AM EST THU DEC 8 2016
NYZ007-008-081115-
Lewis-Jefferson-
423 AM EST THU DEC 8 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WATERTOWN AND NEARBY
AREAS THIS MORNING...
A band of lake effect snow producing snow fall rates of 2 inches per
hour will extend from Watertown to Carthage and further inland into
Northern Lewis County. This band of heavy snow will remain nearly
stationary or drift slightly northward through daybreak.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Dexter,
Glen Park, Herrings, Henderson Harbor and Adams Center.
This includes Interstate 81 between exits 42 and 48.
This band will produce several inches of snow by daybreak which will
impact the morning commute. Motorists should exercise caution and be
prepared for slippery driving conditions early this morning. Plan
extra time to reach your destination.
LAT...LON 4387 7588 4380 7631 4382 7635 4396 7638
4396 7634 4401 7636 4412 7592 4415 7530
4390 7530
$$
ApffelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 1:04 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 8, 1:04 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
104 AM EST Thu Dec 8 2016
.SYNOPSIS...
Much colder air will filter in tonight and Thursday and allow lake
effect snow to develop east of the lakes. Lake effect snow will then
intensify later Thursday before becoming oriented southeast of the
lakes Thursday night through Saturday as winds become northwest.
Lake effect snow will finally begin to diminish later Saturday. An
area of low pressure will then move through the Great Lakes Sunday
and Monday and may produce a general snow for much of the region.
&&
.NEAR TERM /THROUGH TODAY/...
Radars over WNY and NCNY indicate a narrow band of lake effect
precipitation generating NE of both lakes. Activity, mainly in the
form of snow but may have some light rain initially, is more
pronounced off Lake Ontario, while Lake Erie is generally more just
flurries of snow for right now. These bands will slowly increase in
strength as lake induced equilibrium levels begin to rise early this
morning. However activity will remain weak to moderate as a layer of
dry mid level air flows over the Lower Great Lakes, which will
offset the increasing lake induced instability to some extent. This
will likely delay the development of a lake response to some extent
and also force the lake bands to be weaker.
Off Lake Erie, this will develop over the southern half of the
Buffalo Metro area to western Genesee County late tonight, before
settling across the Buffalo southtowns in the morning. This may
produce 1-2 inches of accumulation as it does so, with some minor
impacts possible for the morning commute. Off Lake Ontario, expect
lake effect to develop near Watertown and Carthage late tonight and
continue into Thursday morning, again with minor 1-3 inch amounts
possible through the morning with some minor impact to the morning
drive. Precip may initially develop as some light drizzle for the
first few hours if the lake bands develop early enough, but after
4AM everything should change to snow as cold air deepens and the
dendritic crystal growth zone becomes available to the lake bands.
This impactful lake snow event will intensify Thursday as
instability increases under a rising cap. The flow will steadily
veer from 250 to 270 degrees during the course of Thursday as the
lake effect plume of snow develops. This will allow the plume of
moderate to heavy lake snow to settle across southern Erie county
and northern portions of the western Southern Tier, where snowfall
rates will increase to 1 to 2 inches per hour...partially due to
the enhanced orographic lift. Meanwhile off Lake Ontario...a 240
to 250 flow will support lake snows over Jefferson and the
northern half of Lewis County Thursday morning. As in the case of
the activity off Lk Erie...winds will veer to 270 during the
afternoon. The plume of moderate to heavy lake snow will push
south across the Tug Hill in the process. Again...snowfall rates
will increase during this southward push...largely due to
increased fetch and also from orographic lift from the Tug.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
...Significant lake effect snow event to impact areas east and
southeast of Lake Erie and Lake Ontario into the weekend...
Impactful lake effect snow event will be well underway as we begin
Thursday night, continuing right into Saturday off both Lake Erie
and Lake Ontario. Instability will still be quite impressive with
lake induced equilibrium levels near 17k feet and lake induced CAPES
near 700 j/kg. Latest model data suggesting that a band of heavy
snow with snowfall rates of at least 2 to 3 inches per hour to be
ongoing on a general westerly low level flow. This will maintain
focus of the Lake Erie snows from roughly Angola to Bliss on the
northern end down across central portions of Chautauqua and
Cattaraugus counties, and the focus of the Lake Ontario snows
across the Tug Hill, just to the south of Watertown and just to
the north of Parish.
As we move through Thursday night, the passage of a surface trough
across the Lower Great Lakes will veer the low level flow to a more
northwest direction. Model profiles suggesting some drop off to
instability levels, likely resulting in diminishing snowfall
intensity, but still could easily snowfall rates of at least an inch
per hour. Despite the veering flow, the focus for the Lake Erie
snows will remain over the Western Southern Tier, particularly
Chautauqua and Cattaraugus counties. The veering flow will push the
Lake Ontario snows further south and off the Tug Hill. This will
place the lake snows across Oswego county. Due to the expected
snowfall rates during the Thursday night time frame, overnight
snowfall amounts are forecast to average a foot along and within 20
miles east of the Chautauqua Ridge, and across the Tug Hill Plateau
region.
Friday and Friday night, nearly all guidance maintaining a
persistent 300-310 flow. This will keep widespread accumulating lake
snows in place southeast of both lakes. The lake band will likely
take on a more multiple band configuration making exact placement
for the heaviest snows a bit more difficult. Although instability is
not quite as impressive as Thursday and Thursday night, profiles
still showing lake induced equilibrium levels around 12k feet and
lake induced capes near 600 j/kg. Upstream connection will likely
become an important element in the development of the more intense
lake bands. Latest NAM and GFS both showing significant upstream
lake contribution to the activity off Lake Erie, but the NAM showing
a fair amount of dry air moving in with limited upstream connection
for Lake Ontario. Snowfall rates should continue in at least the 1
to 2 inch per hour range due to the likely upstream contribution
off Lake Erie, with the degree of organized lake activity off
Lake Ontario a bit more in question. Another foot of snow could
easily accumulate during this 24 hour period focusing on the
Chautauqua Ridge off Lake Erie. The Wayne to Oswego county
corridor off Lake Ontario should have the best chances to see
heavier lake bands, particularly Oswego county. Confidence for
Lake Ontario lake snows in this northwest flow regime is still a
bit low at this stage, therefore will maintain a lake effect snow
watch for the Monroe to Northern Cayuga county corridor.
By the time we reach mid day Saturday, the lake snows should be
steadily weakening off both lakes as high pressure and drier air
build into the region, and as shear increases under the advancing
ridge. A general backing of the low level flow will probably still
send the remnants of these bands back north across the Buffalo and
Watertown areas Saturday afternoon and evening, before these die out
altogether Saturday night as the low level flow becomes too
southerly.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Just as many are finishing clearing snow from our latest extended
lake effect snow event, we will likely be looking at another round
of wintry weather late Sunday into Sunday night possibly lingering
into Monday morning. Following this there will be chances for more
lake effect snow as a much colder arctic sourced airmass dives south
into the Great Lakes region. This arctic air may bring the coldest
temperatures that we have seen this season by mid to late next week.
The next dose of wintry weather following this weeks lake effect
will be associated with a synoptic low that 12z models are now in
much better agreement with regards to the track. Both GFS and EC
are now showing the track to be just to the northwest of Buffalo.
The GFS is much weaker and faster with a 1012ish low center passing
Sunday night while the ECMWF is much stronger and slower showing a
sub 980mb low tracking near western NY on Monday. The EC scenario
would bring a much stronger wind field with potential for very gusty
winds on Monday. The stronger winds would also advect warmer air
aloft northward leading to a better possibility for mixed precip.
The highest confidence is in using a blend of both solutions with
likely POPs for Sunday night and chance POPs Sunday ahead of the
system. Temperatures were also blended at this range which leads to
p-type of snow during the overnight periods and some mixed rain/snow
especially at lower elevations and closer to the lakeshore during
the day Sunday.
This storm will lead in a deep sub-500dm closed low that will shift
to just north of the Great Lakes by next week. This closed low
contains a modified airmass with origins from the polar vortex.
850mb temps dropping to around -20c by mid next week will actually be
cooler then this current weeks 850mb temps. This colder arctic blast
across the Great Lakes looks to bring at least a medium chance of
more lake effect snows Tuesday and potentially Wednesday as long as
there will be sufficient background moisture and lift which latest
models are leading on to. We will have to closely monitor this
situation. Aside from the potential for more lake snows, we are
starting to look at a very cold period for much of next week. Cold
cyclonic flow may contribute to the coldest temps we have seen this
season which could mean highs only in the teens to mid 20s.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFs generally VFR flight conditions were found across
the TAF sites. A band of lake effect precipitation is developing
northeast of both Great Lakes this early morning, and this weak band
of precipitation may bring some MVFR flight conditions to KBUF/KART
this morning.
Through the day a moderate band of lake effect snow will likely lie
just to the south of KBUF/KART. Flight conditions will be within the
IFR/MVFR range within these bands of snow.
Winds will veer some this afternoon within a cold air advection
regime, and these veering winds will send a now moderate to heavy
plume of lake effect snow across the Southern Tier, including the
KJHW terminal...and off Lake Ontario across the southern Tug Hill
region. Flight conditions tonight will likely range in the LIFR/IFR
range.
Intense bands of lake effect snow tonight may also produce some
thunder off both lakes, with any TAF site impacted being the KJHW
terminal. A surface trough will cross the TAF region, beginning
around 06Z near KART...and this surface trough will slide the lake
bands farther southward off Lake Ontario late tonight.
Outlook...
Friday through Saturday...IFR in lake effect snow southeast of the
lakes. Occasional snow showers with more brief IFR elsewhere.
Sunday and Monday...MVFR/IFR in widespread light snow.
&&
.MARINE...
Small craft conditions will continue into tonight right through
Saturday on both lakes Erie and Ontario as low pressure moves very
slowly east across Quebec, producing moderate west to northwest
winds on the Lower Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning from 6 AM this morning to 6 AM EST
Friday for NYZ007-008.
Lake Effect Snow Warning from 6 AM this morning to 6 AM EST
Saturday for NYZ006-012-019-020-085.
Lake Effect Snow Watch from this evening through late Friday
night for NYZ003>005.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LEZ020.
Small Craft Advisory until 7 AM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...CHURCH/HITCHCOCK
NEAR TERM...CHURCH/HITCHCOCK/THOMAS
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...THOMAS
MARINE...CHURCH/HITCHCOCKHazardous weather outlook, Dec 8, 4:00 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST THU DEC 8 2016 NYZ007-008-090900- JEFFERSON-LEWIS- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-013-014-090900- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- 400 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-090900- ALLEGANY- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-090900- MONROE- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-090900- WAYNE-NORTHERN CAYUGA- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-012-019-020-085-090900- OSWEGO-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 400 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Dec 8, 2:28 AM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
228 AM EST THU DEC 8 2016
NYZ010>012-085-080915-
Southern Erie-Wyoming-Northern Erie-Genesee-
228 AM EST THU DEC 8 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE...SOUTHWESTERN
GENESEE AND NORTHWESTERN WYOMING COUNTIES...
A band of lake effect snow producing snow fall rates of 1 TO 2
inches per hour will meander from the Southtowns of Buffalo to the
Boston Hills through 600 am. This band will then gradually drift
southward between daybreak and mid-morning.
Locations impacted include...
Cheektowaga, West Seneca, Lackawanna, Lancaster, Hamburg, East
Aurora, Darien Lakes State Park, Evans and Elma.
This includes Interstate 90 between exits 57A and 54.
This band will produce several inches of snow by daybreak which will
impact the morning commute. Motorists should exercise caution and be
prepared for slippery driving conditions early this morning. Plan
extra time to reach your destination.
LAT...LON 4268 7911 4273 7908 4276 7898 4280 7892
4281 7892 4291 7860 4293 7826 4278 7829
4256 7905 4267 7912
ApffelSpecial weather statement, Dec 8, 4:23 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
423 AM EST THU DEC 8 2016
NYZ007-008-081115-
Lewis-Jefferson-
423 AM EST THU DEC 8 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WATERTOWN AND NEARBY
AREAS THIS MORNING...
A band of lake effect snow producing snow fall rates of 2 inches per
hour will extend from Watertown to Carthage and further inland into
Northern Lewis County. This band of heavy snow will remain nearly
stationary or drift slightly northward through daybreak.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Dexter,
Glen Park, Herrings, Henderson Harbor and Adams Center.
This includes Interstate 81 between exits 42 and 48.
This band will produce several inches of snow by daybreak which will
impact the morning commute. Motorists should exercise caution and be
prepared for slippery driving conditions early this morning. Plan
extra time to reach your destination.
LAT...LON 4387 7588 4380 7631 4382 7635 4396 7638
4396 7634 4401 7636 4412 7592 4415 7530
4390 7530
ApffelThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:08 PM EST | Small Craft Advisory | BUF | 33 hr | |
| Dec 8, 2:28 AM EST | Special Weather Statement | BUF | Erie | 107 min |
| Dec 8, 3:59 AM EST | Lake Effect Snow Advisory | BUF | Allegany, Cayuga, Erie, Jefferson, Monroe, Orleans and 3 more | 3 days |
| Dec 8, 6:24 AM EST | Special Weather Statement | BUF | Jefferson | 111 min |
| Dec 8, 9:58 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 47 min |
| Dec 8, 10:53 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 52 min |
| Dec 8, 12:03 PM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 57 min |
| Dec 8, 2:26 PM EST | Special Weather Statement | BUF | Cattaraugus | 49 min |
| Dec 8, 3:36 PM EST | Special Weather Statement | BUF | Chautauqua | 54 min |
| Dec 8, 3:39 PM EST | Special Weather Statement | BUF | Oswego | 66 min |
| Dec 8, 3:46 PM EST | Special Weather Statement | BUF | Livingston | 59 min |
| Dec 8, 5:13 PM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 92 min |
| Dec 8, 5:16 PM EST | Special Weather Statement | BUF | Livingston | 89 min |
| Dec 8, 5:19 PM EST | Special Weather Statement | BUF | Oswego | 86 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.